Rhode Island, 2023

High Wind and Strong Wind in Rhode Island, February 3, 2023

February 3, 2023 · NWS BOX · 4 events in 4 counties and zones

A major Arctic cold front blasted through southern New England on the morning of March 3rd. It was followed by a few rounds of strong and locally damaging wind gusts.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A major Arctic cold front blasted through southern New England on the morning of March 3rd. It was followed by a few rounds of strong and locally damaging wind gusts. Temperatures plunged to 10 to 20 below zero on the morning of March 4th. The -10F reading at Boston's Logan Airport was the coldest there since 1957. There were numerous instances of burst pipes due to the cold across the region, but it is impossible to quantify dollar damage. Wind chill indices reached 30 to 40 below zero across southern New England.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 3, 9:34 AM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 3, 9:34 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
934 AM EST Fri Feb 3 2023

.SYNOPSIS...
An arctic cold front crosses the region early this morning with
A dangerously cold arctic airmass invades the region today into
tonight with strong winds and the potential for isolated power
outages. Ocean effect snow showers are also expected to develop
across the outer- Cape. Temperatures rebound quickly Sunday with
continued warming trend into early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update: 930 AM

Brrr, the arctic cold front has passed and temperatures are
quickly dropping across the region. As of 9 AM temperatures
ranged from the single digits across western MA, teens along the
Mass Pike, and scorching upper 20s along the Cape/Islands. As
for the tallest point in New England, Mt Washington reports an
air temperature of -29F, but west wind of 85 mph and gust to 101
mph the feel like temperature is -80F! No major changes to the
near term forecast, HRRR continues to have a good handle on the
decreasing temperatures, blended in the latest HRRR with the
hourly grids.

Previous Discussion...

400 AM Update:

Most of Southern New England is still in SW pre-frontal winds as of
this writing, with current temperatures in the upper 20s north to
the mid/upper 30s south. In all cases, today's high temperatures
have already occurred. It's only downhill from here, temperature-
wise, until Saturday morning.

The anticipated Arctic cold front was analyzed from near Portland ME
SSW through southern VT and just south of the Albany metro area.
This Arctic front is still producing what looks to be mostly
fractured bands of brief moderate-intensity (half-mile visibility)
snow. Not everyone will see these bands of snow, but those that do
may see brief reductions in visibility with powdery minor
accumulation of up to a half-inch. Maintained isolated snow shower
mention as the Arctic front advances southeast between 4 to 7 AM.

The main story though is what lies behind the front: an outbreak of
Arctic air that has not been seen in at least a handful of years
into Southern New England, to also be accompanied by a couple
periods of strong northwest wind gusts. The main hazards include
dangerously low wind chills and strong winds in and of themselves
capable of isolated damage. There have been no changes regarding
wind chill headlines previously issued. An important note that in
order to simplify weather hazard products, the mention of hazardous
wind gusts are listed in the Wind Chill Warning/Advisory products.

More details below:

1) Temperatures and Wind Chills

Immediately behind and in the intervening hours after Arctic frontal
passage, expect rapid falls in both temperatures and dewpoints.
Observations overnight across NY and VT show hourly temperature
falls of up to 8 degrees per hour, with subzero readings already
occurring across the St Lawrence River. Despite full sunshine for
most, today will be the definition of ineffective sunshine as the
sharp cold air advection will easily overcome heating the sun can
provide. By sundown, 925 mb temps fall to an impressive -20 to -26C!
Ambient air temperatures by sundown should be in the single digits
above to single digits below zero.

Though wind chills should start around zero to 10 below to the Mass
Pike and around 5 to 10 above zero, these values decrease to 10 to
25 below zero by sundown all the way to the coast. We still
anticipate the most dangerous wind chills tonight into early
Saturday AM (see below).

Commuters this morning will need to be prepared to dress appropriate
for wind chills of 10 to 25 below zero for around the evening
commute.

2) Strong Winds (First Pulse)

As mentioned yesterday, model guidance continues to show two pulses
of strong northwest winds in the post frontal environment. The
first takes place immediately behind the front and in the
intervening hrs thereafter. These are driven by increasing cold
advection in conjunction with strong isallobaric pressure rises
due to the Arctic sfc pressure ridge moving in. Expect wind
gusts between 35 to 45 mph this morning into early afternoon,
with gusts in the 50-55 mph range across the hilly terrain.
Winds this strong may prove capable of isolated wind damage
including power outages. It will still be quite gusty this
afternoon but may be something of a relative weakness/decrease
in gust speeds by mid afternoon, before the next period/pulse of
strong winds develops after sundown into tonight (see below).
Power outages will be an obvious concern given the dangerous
wind chills.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
400 AM Update:

A dangerously cold Arctic airmass will continue to invade into
Southern New England tonight, to levels that have been
uncommonly observed in Southern New England, most recently
around Valentines Day of 2016. Recent model guidance overnight
trended colder. It is very possible that longstanding low
temperature records for the date could be broken at our long
term climate sites. See the Climate section for detail.

1) Temperatures and Wind Chills

As alluded to, low-level temperatures trended colder in the
overnight guidance. By 09z Saturday, 950 mb temps on both the NAM
and the GFS get down to -26 to -30C! Anticipate falling temperatures
again through the entire night. Somewhat paradoxically the strong
winds and mixing may keep temperatures "higher" than they would be
on e.g. a clear-calm night, though it without question will not
feel that way. Low temperatures will range from 5 to 10 below,
to as low as 15 below zero in the Berkshires.

The wind chills will be at their lowest tonight into early Saturday
morning, as the frigid temperatures will be accompanied by the
second surge of strong northwest winds and gusts. Wind chills
between 25 and 35 below will be common for most of Southern New
England tonight, with values as low as 40 to 50 below zero in the
terrain in northern Worcester County and in the Berkshires. While
standing wind chill products address this well, it is possible that
Martha's Vineyard, Nantucket and Block Island may need to be
considered for a possible change to wind chill warnings but
confidence wasn't high enough.

This level of Arctic air is not something to be taken lightly. We
encourage those to stay indoors if possible and if not, to make sure
all skin is covered in layers. Frostbite is very dangerous and could
set in on exposed skin in as little as minutes given these
conditions.

2) Strong Northwest Winds (Pulse Two)

After something of an ease-up of northwest gusts, they increase
again tonight because of strengthening low level wind fields and
mixing thereof, as opposed to strong pressure rises. 850 mb NW gusts
of 55-65 kt develops late tonight and overnight, indicating
potential for gusts to reach in the 55 mph range in the higher
terrain and along the immediate eastern coastline, with 40 to 50 mph
gusts possible in the lower elevations. Thus a continued risk for
isolated power outages for tonight into early Saturday.

3) Ocean effect Snow Showers on the Outer Cape

The mild sea surface temperatures in conjunction with the arctic air
flowing over it will lead to an air-sea temperature differential of
35C! This is an extreme level of instability over the waters and
should produce multiple streets of intense ocean effect snowbands,
with ocean effect CAPEs of 1000-1500 J/kg. However the NWly
trajectories should limit the extent of these snow bands to the arm
of the Outer Cape from Provincetown to Chatham, with also a very
narrow fetch of moisture. This should cut into accumulations to no
more than a couple of inches, which will likely blow around easily
due to the degree of colder air.

Saturday:

Northwesterly wind gusts will continue to be moderately strong
Saturday morning, though the coldest low level air mass begins to
modify and lift toward the northeast as the morning to early
afternoon progresses. Wind chills still likely to be below zero
through noon, then as winds ease and become more WSWly we should see
most areas see wind chills closer to 0 to 10 above. After an
absolutely frigid start to the day, high temperatures "rebound" back
into the mid teens to lower 20s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...

* Much warmer air arrives for Sunday into next week.

* Mostly dry weather

Details...

We're in for a drastic change from the first half of the weekend to
the second half...a swing from MUCH below normal on Saturday to much
above normal on Sunday (so, maybe we can squeeze out an hour or two
of seasonable temperatures somewhere in between?) This moderation
comes courtesy of a building ridge of high pressure to our east and
an approaching trough over the Ohio Valley; southern New England,
sandwiched in between, will be under the influence of strong
southwesterly warm advection. 850 mb temperatures warm from -15C
Saturday night to +3C Sunday afternoon resulting in a warm day in
the upper 40s. This is about 10 degrees warmer than normal for early
February. Winds will also pick up again on Sunday as a 45-50 kt low
level jet develops overhead, centered over southeast MA. The
immediate southeast coast is where winds will be the gustiest, but
most everyone will see potential for wind gusts of 30 to 40 mph.

Temperature-wise the weekend's intrusion of arctic air looks to be a
one and done event with above normal temperatures expected in the
progressive flow through at least mid week; unlikely that we'll see
seasonable temperatures return through at least Thursday. Much of
the week will be dry with periodic shots of rain as a series of
troughs moves through, first Sunday night then again around Tuesday
night/Wednesday. At this time the first system on Sunday night looks
to be the drier of the two given limited moisture availability; best
chance of rain is over the Cape and islands and offshore where PWATs
exceed 0.5". More moisture availability and better forcing from more
pronounced warm and cold frontal passages with the mid week system
will bring a better shot of certainly increased cloudcover, but also
more widespread showers.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

15z TAF Update:

Today and Tonight: High Confidence.

VFR. The exception to this will be the outer-most Cape...especially
late Friday and Friday night when ocean effect clouds and some
snow showers are expected. Otherwise...NW wind gusts of 30 to 45
knots expected Fri into Fri night. There may be something of a
relative weakness in gust speeds late AM to early afternoon, but
increase again late this afternoon and tonight with a second
pulse of strong winds.

Saturday: High confidence.

VFR. Strong NW gusts 35-45 kt early, then begin to relax to
around 25 kt late day.

Outlook /Saturday Night through Tuesday/...

Saturday Night: VFR. Windy with areas of gusts up to 35 kt.

Sunday through Sunday Night: VFR. Windy with gusts up to 35 kt.

Monday through Monday Night: VFR. Breezy.

Tuesday: VFR. Windy with areas of gusts up to 30 kt.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Highlights...

* Arctic cold front crosses the region between 8z and 12z Fri
* Heavy Freezing Spray along with 35 to 45 knot wind gusts Fri-
  Fri night

Details...

Today and Tonight: High Confidence.

The arctic cold front crosses the region between 8z and 12z
Friday morning. Northwest winds will gust between 35 and 45
knots behind this front and continue Friday night. Arctic air
surging into the region will result in heavy freezing spray
developing Fri afternoon and night. Gale Warnings and Heavy
freezing spray warnings remain in effect. In addition...ocean
effect snow showers/snow squalls will impact the waters from
near Provincetown to Hyannis and points eastward.

Saturday: High confidence.

Continued gale force winds with heavy freezing spray and ocean
effect snow showers in the morning, though conditions trend to
more small craft advisory levels by the afternoon.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of seas approaching 5 ft.

Sunday: Moderate risk for gale force winds with gusts up to
40 kt. Rough seas up to 9 ft.

Sunday Night: Low risk for gale force winds with gusts up to
40 kt. Areas of rough seas. Slight chance of rain.

Monday through Monday Night: Low risk for Small Craft Advisory
winds with gusts up to 25 kt. Local rough seas.

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas up to 5 ft.

&&

.CLIMATE...
Record Low Temps Fri Feb 3...

Boston		-5 in 1881
Hartford	-9 in 1961
Providence	-3 in 1955
Worcester	-7 in 1971

Record Low Temps Sat Feb 4...

Boston		-2 in 1886
Hartford    -8 in 1965
Providence  -2 in 1918
Worcester   -4 in 1934

Record Low Maximum Temps Sat Feb 4...

Boston      11 in 1886
Hartford    12 in 1996
Providence  13 in 1996
Worcester    8 in 1908

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Chill Warning until 10 AM EST Saturday for CTZ002>004.
MA...Wind Chill Warning until 10 AM EST Saturday for MAZ003-010-011-
     017>022.
     Wind Chill Warning until 1 PM EST Saturday for MAZ002-008-009.
     Wind Chill Warning until 1 PM EST Saturday for MAZ004>007-
     012>016-026.
     Wind Chill Advisory from 4 PM this afternoon to 1 PM EST
     Saturday for MAZ023-024.
RI...Wind Chill Warning until 10 AM EST Saturday for RIZ001>007.
     Wind Chill Advisory from 4 PM this afternoon to 1 PM EST
     Saturday for RIZ008.
MARINE...Gale Warning until 1 PM EST Saturday for ANZ230.
     Gale Warning until 4 PM EST Saturday for ANZ231>235-237-250-
     251-254>256.
     Heavy Freezing Spray Warning until 4 PM EST Saturday for
     ANZ231>235-237-250-251-254>256.
     Gale Warning until 10 AM EST Saturday for ANZ236.

&&

SYNOPSIS...Loconto/BW
NEAR TERM...Loconto/BW/Gaucher
SHORT TERM...Loconto
LONG TERM...BW
AVIATION...Loconto/BW
MARINE...Loconto/BW
CLIMATE...
Hazardous weather outlook, Feb 3, 4:07 AM EST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
407 AM EST Fri Feb 3 2023

CTZ002>004-MAZ003-010-011-017>022-RIZ001>007-040915-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Eastern Hampshire MA-Eastern Hampden MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
407 AM EST Fri Feb 3 2023

...WIND CHILL WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for northern Connecticut,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ023-024-RIZ008-040915-
Dukes MA-Nantucket MA-Block Island RI-
407 AM EST Fri Feb 3 2023

...WIND CHILL ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
EST SATURDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ004>007-012>016-026-040915-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Middlesex MA-
407 AM EST Fri Feb 3 2023

...WIND CHILL WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST
SATURDAY...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and northeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-040915-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
407 AM EST Fri Feb 3 2023

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-250-251-254>256-040915-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
407 AM EST Fri Feb 3 2023

...GALE WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST SATURDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ236-040915-
Narragansett Bay-
407 AM EST Fri Feb 3 2023

...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-040915-
Boston Harbor-
407 AM EST Fri Feb 3 2023

...GALE WARNING IN EFFECT UNTIL 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind, 2 strong wind. Local standard time, as filed.

High Wind, Block Island

When
February 3, 12:00 PM EST to 2:00 PM EST
Where
Block Island forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

At 1242 PM EST, a Weatherflow mesonet station at Block Island Jetty recorded a wind gust to 60 mph.

Strong Wind, Northwest Providence

When
February 3, 4:00 PM EST to 7:30 PM EST
Where
Northwest Providence forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

Winds generally were gusting to 45 to 55 mph. In Foster at 530 PM EST, a tree was down on wires, causing a utility pole to break on Pine Tree Lane and Winsor Road.

Strong Wind, Southeast Providence

When
February 3, 4:00 PM EST to 8:00 PM EST
Where
Southeast Providence forecast zone
Measured
46 kt (53 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

Winds generally were gusting to 50 to 55 mph. In Cranston at 550 PM EST, a large tree was down on Phenix Avenue and Phenix Ridge Drive.

High Wind, Bristol

When
February 3, 5:00 PM EST to 9:00 PM EST
Where
Bristol forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
41.706, -71.286 (the zone’s center; the record gives no point)

Winds were gusting to around 60 mph just off the coast of Barrington. In Barrington at 6 PM EST, a large tree was down on Fireside Drive. Also in Barrington, at 805 PM EST a tree was down on Riverside Drive and a tree and wires were down on Rosedale Avenue.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2023Every state in 2023This day in weather historyWarnings in Rhode Island, February 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1080727, 1080729, 1080730, 1080733.